Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 24, NWS Indianapolis, IN

May 11, 2014Hendricks County, Marion County, Morgan County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 11, 2014, 7:43 PM EDT for Hendricks County, Marion County, Morgan County, Indiana. It was in force for 47 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2014, 7:43 PM EDT (23:43 UTC)
Expired
May 11, 2014, 8:30 PM EDT
In force
47 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hendricks County, IN, Marion County, IN, Morgan County, IN

The radar

The Indianapolis radar (KIND), 10 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 7:45 PM EDTTSTM WND DMG1 Ne Camby, INUTILITY POLE SNAPPED...LINES DOWN
May 11, 7:51 PM EDTHAIL 0.56 S Indianapolis, INPEA TO MARBLE SIZE REPORTED
May 11, 7:57 PM EDTHAIL 1Indianapolis, IN
May 11, 7:59 PM EDTHAIL 1Indianapolis, IN
May 11, 8:05 PM EDTHAIL 1.255 E Indianapolis, INESTIMATED TIME
May 11, 8:07 PM EDTTSTM WND GST 506 S Indianapolis, IN
May 11, 8:07 PM EDTHAIL 0.886 S Indianapolis, IN
May 11, 8:15 PM EDTHAIL 0.752 Ene Warren Park, IN
May 11, 8:17 PM EDTHAIL 14 Ne Indianapolis, IN1 INCH HAIL AT 38TH AND POST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1063 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

507 
WUUS53 KIND 112343
SVRIND
INC063-097-109-120030-
/O.NEW.KIND.SV.W.0024.140511T2343Z-140512T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
743 PM EDT SUN MAY 11 2014

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HENDRICKS COUNTY IN CENTRAL INDIANA...
  MARION COUNTY IN CENTRAL INDIANA...
  NORTHEASTERN MORGAN COUNTY IN CENTRAL INDIANA...

* UNTIL 830 PM EDT

* AT 741 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
  OF MOORESVILLE...AND MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  INDIANAPOLIS...SPEEDWAY...BEECH GROVE...INDIANAPOLIS INT'L
  AIRPORT...HOMECROFT...MONUMENT CIRCLE...WYNNEDALE...SPRING HILL...
  ROCKY RIPPLE...CROWS NEST...INDIANA STATE FAIRGROUNDS...NORTH CROWS
  NEST...WARREN PARK...MERIDIAN HILLS...BROAD RIPPLE AND WILLIAMS
  CREEK.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 104 AND 121.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 64 AND 92.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 72 AND 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3978 8595 3975 8595 3963 8617 3963 8625
      3958 8625 3957 8628 3967 8645 3993 8617
TIME...MOT...LOC 2343Z 228DEG 21KT 3967 8628

HAIL...1.00IN
WIND...60MPH

$$

RYAN
3 follow-up statements
827 
WWUS53 KIND 112353
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
753 PM EDT SUN MAY 11 2014

INC063-109-120003-
/O.CAN.KIND.SV.W.0024.000000T0000Z-140512T0030Z/
MORGAN IN-HENDRICKS IN-
753 PM EDT SUN MAY 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENDRICKS AND
NORTHEASTERN MORGAN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3978 8595 3975 8596 3963 8616 3964 8622
      3963 8623 3963 8625 3964 8632 3971 8633
      3975 8633 3990 8614
TIME...MOT...LOC 2353Z 228DEG 21KT 3970 8622

$$

INC097-120030-
/O.CON.KIND.SV.W.0024.000000T0000Z-140512T0030Z/
MARION IN-
753 PM EDT SUN MAY 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARION COUNTY
UNTIL 830 PM EDT...

AT 750 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
SOUTHPORT...AND MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...SOUTHPORT...SPEEDWAY...BEECH GROVE...HOMECROFT...
MONUMENT CIRCLE...WYNNEDALE...SPRING HILL...ROCKY RIPPLE...CROWS
NEST...INDIANA STATE FAIRGROUNDS...NORTH CROWS NEST...WARREN PARK AND
BROAD RIPPLE.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 104 AND 119.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 69 AND 91.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 93 AND 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3978 8595 3975 8596 3963 8616 3964 8622
      3963 8623 3963 8625 3964 8632 3971 8633
      3975 8633 3990 8614
TIME...MOT...LOC 2353Z 228DEG 21KT 3970 8622

HAIL...1.00IN
WIND...60MPH

$$

RYAN
484 
WWUS53 KIND 120004
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
804 PM EDT SUN MAY 11 2014

INC097-120030-
/O.CON.KIND.SV.W.0024.000000T0000Z-140512T0030Z/
MARION IN-
804 PM EDT SUN MAY 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARION COUNTY
UNTIL 830 PM EDT...

AT 800 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
INDIANAPOLIS...AND MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...BEECH GROVE...MONUMENT CIRCLE AND WARREN PARK.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 104 AND 115.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 75 AND 91.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 93 AND 95.

QUARTER SIZE HAIL HAS BEN REPORTED JUST SOUTH OF DOWNTOWN 
INDIANAPOLIS WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3978 8595 3975 8596 3965 8615 3967 8621
      3975 8625 3986 8608
TIME...MOT...LOC 0004Z 228DEG 21KT 3974 8615

HAIL...1.00IN
WIND...60MPH

$$

RYAN
726 
WWUS53 KIND 120026
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
826 PM EDT SUN MAY 11 2014

INC097-120036-
/O.EXP.KIND.SV.W.0024.000000T0000Z-140512T0030Z/
MARION IN-
826 PM EDT SUN MAY 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY WILL EXPIRE AT 
830 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

LAT...LON 3978 8595 3975 8596 3965 8615 3967 8621
      3975 8625 3986 8608
TIME...MOT...LOC 0026Z 228DEG 21KT 3982 8602

$$

RYAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 7:12 PM EDT, 31 minutes earlier.

Area forecast discussion, May 11, 7:12 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
712 PM EDT SUN MAY 11 2014

.UPDATE...

THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...

ISSUED AT 304 PM EDT SUN MAY 11 2014

A FRONTAL SYSTEM WILL ALLOW THUNDERSTORM CHANCES TO PERSIST ACROSS
CENTRAL INDIANA THROUGH MIDWEEK. SEVERAL ADDITIONAL WAVES WILL MOVE
THROUGH THE AREA TOWARDS THE END OF THE WORK WEEK BRINGING MORE
CHANCES FOR SHOWERS. ABOVE NORMAL TEMPERATURES WILL CONTINUE BEFORE
A COLD FRONT PASSES THROUGH THE REGION TUESDAY NIGHT WITH LOWER
READINGS RETURNING FOR THE END OF THE WORK WEEK AND NEXT WEEKEND.

&&

.NEAR TERM /REST OF THIS AFTERNOON AND TONIGHT/...

ISSUED AT 304 PM EDT SUN MAY 11 2014

AS OF 19Z...A WARM FRONT WAS POSITIONED ACROSS THE EXTREME NORTHERN
PORTION OF THE FORECAST AREA. THIS FRONTAL BOUNDARY...IN ADDITION TO
ANY REMNANT OUTFLOW BOUNDARIES FROM CONVECTION EARLIER THIS
MORNING...ARE EXPECTED TO BE THE FOCUS OF ANY THUNDERSTORM
DEVELOPMENT THIS AFTERNOON. WHILE SHEAR VALUES DO NOT LOOK TO BE
IMPRESSIVE...UP TO 35 KTS IN THE SOUTHWEST BUT DROPPING OFF
RAPIDLY TO THE NORTH...MODEL SOUNDINGS STILL FORECAST SBCAPE VALUES
OF OVER 2000 J/KG. HOWEVER...LATEST LAPS SOUNDINGS STILL INDICATE A
DECENT CAP IN PLACE ACROSS THE AREA WHICH CONTINUES TO INHIBIT ANY
DEVELOPMENT AT THIS TIME.

AS THE WARM FRONT EXITS THE FORECAST AREA WITH THE LOSS OF DAYTIME
HEATING...ANY LINGERING STORMS SHOULD DIMINISH BY LATE THIS EVENING.
WITH PLENTY OF MOISTURE REMAINING AND DECENT CLOUD COVER EXPECTED TO
SHOULD REMAIN IN PLACE...ALONG CONTINUED SOUTHERLY
WINDS...TEMPERATURES SHOULD REMAIN IN MID 60S OVERNIGHT.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...

ISSUED AT 304 PM EDT SUN MAY 11 2014

THE MAIN CHALLENGE THROUGHOUT THE SHORT TERM WILL BE CONTINUED
PRECIPITATION CHANCES. TEMPERATURES BEFORE AND AFTER COLD FRONTAL
PASSAGE WILL BE A SECONDARY CHALLENGE. THE NAM SEEMS TO HAVE THE
BEST HANDLE ON THE LOW PRESSURE SYSTEM CURRENTLY OUT IN THE PLAINS
AND ITS ASSOCIATED FRONTS SO MAINLY IT WAS USED FOR TODAYS FORECAST.

THE AREA SHOULD SEE A BREAK IN ANY CHANCES FOR PRECIPITATION EARLY
MONDAY WITH MID LEVEL RIDGING BUILDING IN. DECENT WARM AIR ADVECTION
IS EXPECTED TO CONTINUE WITH SOUTH/SOUTHWEST WINDS OF 20-25 MPH
ALLOWING TEMPERATURES TO SOAR INTO THE THE LOW TO MID 80S. ANY
BREAKS IN CLOUD COVER COULD ALLOW FOR EVEN SLIGHTLY HIGHER READINGS
WITH A DECENT AMOUNT OF SOLAR. TEMPERATURES WILL REMAIN MILD MONDAY
NIGHT AS WINDS STAY UP AND CLOUDS INCREASE AHEAD OF THE APPROACHING
COLD FRONT.

TUESDAY LOOKS TO BE A SOGGY DAY AS THE COLD FRONT SLOWLY MAKES ITS
WAY FROM WEST TO EAST ACROSS THE FORECAST AREA. ALL MODELS ARE IN
PRETTY GOOD AGREEMENT WITH THE NAM IN REGARDS TO THE TIMING OF THE
FRONT. THE BULK OF THE PRECIPITATION LOOKS TO BE POST FRONTAL SO
TRIED TO CUT BACK ON POPS PRIOR TO 12Z TUESDAY. ALSO...WITH
PRECIPITATION EXPECTED MAINLY BEHIND THE FRONT AND MINIMAL
INSTABILITY REMAINING...REDUCED THUNDER MENTION. RAIN SHOWER CHANCES
WILL CONTINUE TUESDAY NIGHT WITH THE COLD FRONT SLOWLY EXITING THE
AREA.

A DEEPENING 500 MB TROUGH AND SEVERAL WAVES MOVING THROUGH THE FLOW
WILL CAUSE PRECIPITATION CHANCES TO RETURN IN MORE EARNEST ON
WEDNESDAY WITH TEMPERATURES FALLING TO BELOW NORMAL VALUES.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...

ISSUED AT 207 PM EDT SUN MAY 11 2014

EXTENDED MODELS ARE SIMILAR WITH CYCLONIC FLOW ALOFT THROUGH
SATURDAY WITH RIDGING STARTING TO BUILD IN SUNDAY. THIS SHOULD
RESULT IN SHOWER CHANCES THROUGH FRIDAY NIGHT ALONG WITH COOL
TEMPERATURES. AFTER THAT...MOISTURE IS LACKING...SO WILL KEEP
IT DRY.

REGIONAL BLEND LOOKS GOOD ON TEMPERATURES CONSIDERING THE CYCLONIC
FLOW AND LOW LEVEL THERMAL PROGS.

&&

.AVIATION /DISCUSSION FOR THE 120000Z TAF ISSUANCE/...

ISSUED AT 710 PM EDT SUN MAY 11 2014

RADAR MOSAIC SHOWING SCATTERED THUNDERSTORMS ACROSS THE AREA SET TO
IMPACT KHUF ANY TIME NOW AND KIND IN THE NEXT HOUR OR SO. RIGHT NOW
STORMS ARE PARTING AROUND KBMG BUT NOT HITTING THERE...AND A LARGE
AREA OF STORMS TO THE NORTHWEST OF KLAF. SHORT TERM MODELS ARE
SHOWING THIS CONTINUING THROUGH 3Z OVER ALL THE SITES...AND THEN THE
CELLS ACROSS NORTHERN ILLINOIS TAKING OVER AND SINKING SLOWLY
SOUTHEAST...IMPACTING KLAF FOR SEVERAL HOURS BUT HIGH UNCERTAINTY
ABOUT THEM GETTING AS FAR SOUTH AS KIND/KHUF. THUS WILL INCLUDE VCTS
EVERYWHERE THROUGH 3Z...AND HANG ONTO THIS THROUGH 10Z AT KLAF. WILL
TEMPO IN A COUPLE HOURS OF THUNDER AT KHUF AND KIND AND MAY TRY TO
PIN DOWN A FEW HOURS FOR KLAF BEYOND THE VCTS. IF THE SITES GET MUCH
RAIN...COULD SEE A FOG THREAT OVERNIGHT SO WILL INCLUDE MVFR FOG FOR
A FEW HOURS IN THE 9 TO 13Z TIME FRAME. WINDS WILL PICK UP MONDAY BY
LATE MORNING WITH GUSTS AROUND 18-25 KTS OUT OF THE SOUTHWEST.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...LEE
NEAR TERM...LEE
SHORT TERM...LEE
LONG TERM....MK
AVIATION...CP

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, May 11, 3:47 PM EDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
347 PM EDT SUN MAY 11 2014

INZ021-028>031-035>049-051>057-060>065-067>072-122000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
347 PM EDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE...AND A FEW OF THEM COULD
BECOME SEVERE.

HAZARDS: DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAIN AND
LIGHTNING.

TIMING: THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO EARLY
EVENING. THUNDERSTORM CHANCES DIMINISH OVERNIGHT.

DISCUSSION: A WARM FRONT HAS MOVED THROUGH CENTRAL INDIANA WHICH
WILL BRING THE CHANCE FOR STORMS LATE THIS AFTERNOON AND THIS
EVENING. A FEW SEVERE STORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE MONDAY INTO WEDNESDAY.
WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...BUT LIGHTNING AND
BRIEF HEAVY RAIN ARE POSSIBLE WITH ANY STORM.

DISCUSSION: A FRONTAL SYSTEM WILL KEEP THE THREAT FOR SOME
THUNDERSTORMS INTO MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

LEE

In the hours before

Local storm report, May 11, 7:02 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
702 PM EDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             SPENCER                 39.29N  86.77W
05/11/2014  M0.25 INCH       OWEN               IN   TRAINED SPOTTER

&&

BHH
Special weather statement, May 11, 7:26 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
726 PM EDT SUN MAY 11 2014

INZ046-047-054-055-120015-
HENDRICKS-JOHNSON-MARION-MORGAN-
726 PM EDT SUN MAY 11 2014

...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN HENDRICKS...
NORTHWESTERN JOHNSON...SOUTHWESTERN MARION AND MORGAN COUNTIES UNTIL
815 PM EDT...

AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF MARTINSVILLE...OR 23 MILES NORTH
OF BLOOMINGTON...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MOORESVILLE...
  MONROVIA...
  CENTERTON...
  LAKE HART...
  BETHANY...
  BROOKLYN...
  WAVERLY...
  CAMBY...
  HOMECROFT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3968 8645 3969 8610 3941 8635 3944 8663
      3947 8663 3947 8665
TIME...MOT...LOC 2326Z 228DEG 21KT 3951 8643

RYAN
Local storm report, May 11, 7:36 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
736 PM EDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     HEAVY RAIN       1 NE RUSHVILLE          39.62N  85.43W
05/11/2014  M1.18 INCH       RUSH               IN   AMATEUR RADIO

            STORM TOTAL FROM STORM THAT MOVED THROUGH OVER THE PAST
            TWO HOURS

&&

BHH
Local storm report, May 11, 7:37 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
737 PM EDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             8 E RUSHVILLE           39.61N  85.30W
05/11/2014  M1.00 INCH       RUSH               IN   EMERGENCY MNGR

            EM REPORTS SEVERAL 1 INCH HAIL REPORTS ALONG SR 44
            BETWEEN ABOUT 545 AND 605 STARTING IN RUSHVILLE AND
            ENDING IN GLENDALE

&&

CP
Local storm report, May 11, 7:39 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
739 PM EDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     HAIL             1 NE RUSHVILLE          39.62N  85.43W
05/11/2014  M0.25 INCH       RUSH               IN   AMATEUR RADIO

            TIME APPROXIMATED

&&

BHH
Local storm report, May 11, 7:42 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
742 PM EDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     HAIL             2 N GREENCASTLE         39.67N  86.84W
05/11/2014  M0.25 INCH       PUTNAM             IN   EMERGENCY MNGR

&&

BHH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 4:08 AM EDTSevere Thunderstorm WarningINDClay, Greene, Sullivan, Vigo52 min
May 11, 3:57 PM EDTSpecial Weather StatementINDMarion48 min
May 11, 4:34 PM EDTSpecial Weather StatementINDRush41 min
May 11, 4:37 PM EDTSpecial Weather StatementINDHancock, Marion38 min
May 11, 4:47 PM EDTSpecial Weather StatementINDDaviess, Martin43 min
May 11, 5:02 PM EDTSpecial Weather StatementINDHenry43 min
May 11, 5:07 PM EDTSpecial Weather StatementINDMarion38 min
May 11, 5:14 PM EDTSevere Thunderstorm WarningINDHancock, Henry, Rush, Shelby46 min
May 11, 5:32 PM EDTTornado WarningINDRush28 min
May 11, 5:35 PM EDTSpecial Weather StatementINDDaviess40 min
May 11, 5:41 PM EDTSevere Thunderstorm WarningINDRandolph49 min
May 11, 5:56 PM EDTSevere Thunderstorm WarningINDRush34 min
May 11, 5:56 PM EDTSevere Thunderstorm WarningINDDaviess, Greene, Knox, Sullivan49 min
May 11, 6:10 PM EDTSevere Thunderstorm WarningINDClay, Greene, Knox, Sullivan, Vigo50 min
May 11, 6:12 PM EDTFlash Flood WarningINDRush3 hr
May 11, 6:19 PM EDTSevere Thunderstorm WarningINDDaviess, Lawrence, Martin41 min
May 11, 6:23 PM EDTSevere Thunderstorm WarningINDClay, Greene, Owen52 min
May 11, 6:26 PM EDTSevere Thunderstorm WarningINDRush49 min
May 11, 6:56 PM EDTSevere Thunderstorm WarningINDLawrence, Martin49 min
May 11, 6:59 PM EDTSevere Thunderstorm WarningINDClay, Sullivan, Vigo31 min
May 11, 7:26 PM EDTSpecial Weather StatementINDMorgan49 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.